Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 14, 2011, 9:39 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 9:39 PM MST (04:39 UTC)
- Expired
- Feb 15, 2011, 3:15 PM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3544 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS75 KRIW 150439 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 939 PM MST MON FEB 14 2011 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH TUESDAY EVENING... .A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE FOR STRONG WINDS THROUGH TUESDAY EVENING. WYZ002-151445- /O.NEW.KRIW.HW.W.0006.110215T0439Z-110216T0700Z/ ABSAROKA MOUNTAINS- 939 PM MST MON FEB 14 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT. * SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING. * WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS AROUND 80 MPH ARE EXPECTED. A WIND GUST OF 76 MPH WAS RECORDED EARLIER TONIGHT ALONG CHIEF JOSEPH HIGHWAY. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-151445- /O.NEW.KRIW.HW.W.0006.110215T0439Z-110216T0700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 939 PM MST MON FEB 14 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT. * SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR CLARK. * WIND...WESTERLY AT 30 TO 40 MPH...WITH GUSTS OVER 60 MPH...WILL OCCASIONALLY MIX DOWN ACROSS PORTIONS OF THE CODY FOOTHILLS...ESPECIALLY NEAR CLARK. AROUND 9 PM MONDAY EVENING...AN OBSERVATION IN CLARK RECORDED A WIND GUST AROUND 80 MPH. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 21
6 follow-up statements
868 WWUS75 KRIW 150923 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 223 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH TUESDAY EVENING... .A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE FOR STRONG WINDS THROUGH TUESDAY EVENING. WYZ002-151900- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ ABSAROKA MOUNTAINS- 223 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY HAVE BEEN FREQUENTLY GUSTING BETWEEN 65 AND 75 MPH OVERNIGHT. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-151900- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 223 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR CLARK. * WIND...ANOTHER DAMAGING WIND EVENT WILL CONTINUE AROUND CLARK TODAY AND POSSIBLY INTO THIS EVENING. WEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 80 TO 100 MPH CAN BE EXPECTED EARLY THIS MORNING. WINDS MAY DECREASE SOME DURING THE MORNING WITH ANOTHER BOUT OF STRONGER WINDS POSSIBLE THIS AFTERNOON. ELSEWHERE...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE THROUGH THIS EVENING. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO SECURE YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TEAM RIVERTON
475 WWUS75 KRIW 150937 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH TUESDAY EVENING... .A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE FOR STRONG WINDS THROUGH TUESDAY EVENING. WYZ002-151915- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ ABSAROKA MOUNTAINS- 237 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY HAVE BEEN FREQUENTLY GUSTING BETWEEN 65 AND 75 MPH OVERNIGHT. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-151915- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 237 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR CLARK. CLARK REPORTED A PEAK WIND GUST OF 101 MPH AT 203 AM THIS MORNING. * WIND...ANOTHER DAMAGING WIND EVENT WILL CONTINUE AROUND CLARK TODAY AND POSSIBLY INTO THIS EVENING. WEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 80 TO 100 MPH CAN BE EXPECTED EARLY THIS MORNING. WINDS MAY DECREASE SOME DURING THE MORNING WITH ANOTHER BOUT OF STRONGER WINDS POSSIBLE THIS AFTERNOON. ELSEWHERE...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE THROUGH THIS EVENING. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO SECURE YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
542 WWUS75 KRIW 151231 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 531 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE FOR STRONG WINDS THROUGH THIS EVENING. WYZ002-152000- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ ABSAROKA MOUNTAINS- 531 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY HAVE BEEN FREQUENTLY GUSTING BETWEEN 60 AND 70 MPH THIS MORNING WITH SUSTAINED WINDS OF 45 TO 55 MPH. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-152000- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 531 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR CLARK. CLARK REPORTED A PEAK WIND GUST OF 101 MPH AROUND 2 AM THIS MORNING. WIND GUSTS HAVE DECREASED INTO THE 50 TO 60 MPH RANGE BUT WE EXPECT THESE WIND GUSTS TO INCREASE AGAIN BY LATE MORNING AND PEAK ONCE AGAIN THIS AFTERNOON. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGHOUT THE AREA TODAY AND INTO THIS EVENING. EVEN STRONGER WINDS ARE LIKELY AROUND CLARK. THE WINDS AROUND CLARK WILL INCREASE AGAIN LATER THIS MORNING INTO THE AFTERNOON HOURS WHEN WEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 80 TO 90 MPH ARE EXPECTED. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO SECURE YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TEAM RIVERTON
411 WWUS75 KRIW 151335 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 635 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE FOR STRONG WINDS THROUGH THIS EVENING. WYZ002-152000- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ ABSAROKA MOUNTAINS- 635 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY HAVE BEEN FREQUENTLY GUSTING BETWEEN 60 AND 70 MPH THIS MORNING WITH SUSTAINED WINDS OF 45 TO 55 MPH. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-152000- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 635 AM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR CLARK. CLARK REPORTED A PEAK WIND GUST OF 101 MPH AROUND 2 AM THIS MORNING. WIND GUSTS OF 60 TO 70 MPH WERE BLOWING AROUND CLARK THIS MORNING. WINDS ACROSS THE AREA ARE EXPECTED TO INCREASE AGAIN BY LATE THIS MORNING AND PEAK THIS AFTERNOON. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGHOUT THE AREA TODAY AND INTO THIS EVENING. EVEN STRONGER WINDS ARE LIKELY AROUND CLARK. THE WINDS AROUND CLARK WILL INCREASE AGAIN LATER THIS MORNING INTO THE AFTERNOON HOURS WHEN WEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 80 TO 90 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO SECURE YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TEAM RIVERTON
197 WWUS75 KRIW 152043 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 143 PM MST TUE FEB 15 2011 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE FOR STRONG WINDS THROUGH THIS EVENING. ALTHOUGH WINDS HAVE SOMEWHAT SUBSIDED THIS AFTERNOON...THEY WILL INCREASE ONCE AGAIN THIS EVENING OVER THE HIGHER TERRAIN OF NORTHWEST WYOMING. WYZ002-160445- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ ABSAROKA MOUNTAINS- 143 PM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS UP TO 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY HAVE BEEN GUSTING BETWEEN 55 AND 60 MPH THIS AFTERNOON. OTHER LOCATIONS JUST WEST AND NORTH OF THE HIGHWAY HAVE ALSO REPORTED VERY STRONG WIND GUSTS. * IMPACTS...STRONG WINDS WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. VISIBILITIES WILL LIKELY BE REDUCED AGAIN BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-160445- /O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 143 PM MST TUE FEB 15 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR CLARK FOR THE REST OF THIS AFTERNOON AND EVENING. WINDS ACROSS THE AREA ARE ONCE AGAIN EXPECTED TO INCREASE AGAIN BY THIS EVENING...ESPECIALLY WEST AND NORTHWEST OF CODY. * WIND...WEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGHOUT THE AREA FOR THE REST OF THIS AFTERNOON AND EVENING. WIND SPEEDS AT THE CODY AIRPORT HAVE INCREASED TO AROUND 40 MPH THIS AFTERNOON. STRONGER GUSTS ARE LIKELY OCCURRING THROUGH CANYONS OF THE CODY FOOTHILLS UP TO CLARK. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO VEHICLES AND STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ANY NECESSARY PRECAUTIONS TO SECURE YOUR PROPERTY. && $$ KPL
188 WWUS75 KRIW 152215 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 315 PM MST TUE FEB 15 2011 ...STRONG WINDS POSSIBLE OVER PORTIONS OF CENTRAL WYOMING WEDNESDAY NIGHT... .AN APPROACHING TROUGH WILL BRING THE POTENTIAL FOR STRONG WINDS TO SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTY WEDNESDAY NIGHT. WYZ002-003-152315- /O.CAN.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 315 PM MST TUE FEB 15 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. GUSTY WINDS ARE STILL LIKELY AROUND THE CLARK AREA BUT HIGH WINDS ARE NO LONGER ANTICIPATED. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. $$ WYZ019-160615- /O.NEW.KRIW.HW.A.0005.110217T0100Z-110217T1300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 315 PM MST TUE FEB 15 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * SUMMARY AND TIMING...STRONG SOUTHWEST WIND IS POSSIBLE WEDNESDAY NIGHT OVER SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...STRONG CROSS WINDS COULD MAKE TRAVEL DANGEROUS ON HIGHWAY 789 AND 287. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 14, 3:46 PM MST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 14, 3:46 PM MST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 346 PM MST MON FEB 14 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY HIGH LEVEL CLOUDS FORMED ALONG THE LEE SIDE OF THE MOUNTAINS TODAY HOLDING BACK THE SUNSHINE AND THUS IMPACTING THE HIGH TEMPS. BREEZY TO WINDY AREAS HAVE OCCURRED TODAY WHICH HAS AIDED IN WARMING SOME PLACES AGAIN TODAY. THE NEXT BATCH OF CLOUDS ARE MOVING THROUGH THE REGION NOW AND WILL BE GONE BY 02Z AT THIS POINT. PRECIP IS SPARSE UPSTREAM WITH THIS WEAKENING WEATHER SYSTEM AS IT MOVES ACROSS IDAHO INTO MONTANA TONIGHT. THE NORTHWEST MOUNTAINS MAY ONLY SEE SNOW AT THE HIGHEST PEAKS FROM THIS SYSTEM TONIGHT. DRY ELSEWHERE WITH BREEZY TO WINDY AREAS TONIGHT IN THE FAVORED AREAS OF THE SOUTH AND CENTRAL AS WELL AS THE NORTHWEST IN THE ABSAROKA MOUNTAINS AND ADJACENT FOOTHILLS. TUESDAY AND TUESDAY LOOK DRY FOR MOST PLACES WITH THE WIND CONTINUING IN THE SAME PLACES. NW WY SEEMS TO BE THE ONLY PLACE THAT COULD SEE ANY PRECIP AND THAT WOULD BE SCATTERED AT BEST AS THE MODELS CONTINUE TO TREND DRIER EACH RUN. HAVE TRIMMED BACK PRECIP CHANCE IN THE NW. ON WEDNESDAY THE TROUGH MOVES TOWARD IDAHO WITH AN INCREASE IN MOISTURE AND A BETTER CHANCE OF PRECIP IN THE AFTERNOON. THE PRESSURE GRADIENT INCREASES ON WEDNESDAY WHICH WILL BRING MORE WIND INTO THE PICTURE FOR THE CENTRAL WIND CORRIDOR. AT THIS POINT HIGH WIND WATCH MAY BE NEEDED WEDNESDAY LATE MORNING THROUGH LATE EVENING. HAVE INCREASED THE WIND SPEEDS SOME AND ADDED INFO TO THE HWO PRODUCT. EAST OF THE DIVIDE LOOKS DRY WEDNESDAY. IT APPEARS THE TROUGH COMES THROUGH IN PIECES WEDNESDAY NIGHT THROUGH THURSDAY WITH SNOW FOR THE MOUNTAINS AND THE WEST. A CHANCE OF RAIN AND SNOW EAST OF THE DIVIDE EARLY ON...THEN CHANGING TO ALL SNOW WITH THE COLDER AIR MOVING IN ON THURSDAY. BRISK WIND FOR MANY LOCATIONS AS THE TROUGH AND COLD FRONT PASS THROUGH THURSDAY. TEMPS TO REMAIN A CHALLENGE THROUGH THE PERIOD AS THE SNOW COVERED BASIN INVERSIONS WILL TRY TO HOLD ON TUESDAY...THEN MIX OUT ON WEDNESDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY COOL AND UNSETTLED WEATHER EXPECTED ACROSS WEST AND CENTRAL WYOMING DURING THIS PERIOD. MEDIUM RANGE GLOBAL MODELS GENERALLY AGREE ON KEEPING LONGWAVE TROUGH OVER THE WESTERN U.S. THROUGH THIS PERIOD WITH SUBSTANTIAL SPREAD MAINLY INVOLVING POLAR VORTEX OVER NUNAVUT. THIS SPREAD RESULTS IN SUBSTANTIAL DIFFERENCES IN THE SOUTHWARD EXTENT OF ARCTIC AIR INTRUSIONS AND POSSIBLE TEMPERATURE SCENARIOS FRIDAY AND SATURDAY. GFS SPLITS ENERGY DIVING SOUTH AROUND BACKSIDE OF VORTEX IS THUS WEAKER WITH SOUTHWARD PUSH OF ARCTIC AIR WHILE ECMWF KEEPS MUCH OF THIS ENERGY ROTATING AROUND SOUTH SIDE OF VORTEX AND IS THUS MORE AGGRESSIVE PUSHING ARCTIC AIRMASS BACK TO THE EAST SLOPE OF THE WYOMING DIVIDE SATURDAY. FORECAST LEANS TO THE COLDER ECMWF SOLUTION SATURDAY WITH GRADUAL MODIFICATION OF AIR MASS AFTERWARDS. ON THURSDAY NIGHT AND FRIDAY...DRIER AIR MOVES INTO THE REGION AS SHORTWAVE RIDGE BUILDS BETWEEN EXITING SHORTWAVE ACROSS THE PLAINS AND UPSTREAM UPPER TROUGH ALONG THE SOUTH/CENTRAL CALIFORNIA COAST. SATURDAY AND SUNDAY...ARCTIC FRONT MAY SURGE SOUTH INTO CENTRAL WYOMING SATURDAY WITH LIGHT UPSLOPE SNOW POSSIBLE BEHIND THE FRONT. UPSTREAM UPPER TROUGH EXPECTED TO KICK ACROSS AREA SUNDAY WITH CONTINUED COOL WEATHER WITH THE BEST CHANCES FOR SNOW SHOWERS ACROSS THE SOUTHWEST. MONDAY...SHORTWAVE DIVING OUT OF THE GULF OF ALASKA WILL KEEP LONGWAVE TROUGH CARVED OUT ACROSS THE WESTERN U.S. FOR CONTINUED COOL WEATHER WITH THE BEST CHANCES OF SNOWFALL SHIFTING TO THE WESTERN MOUNTAINS. && .AVIATION... GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED IN THE USUAL SPOTS... KU25...KCPR...KRKS AND KCOD...TONIGHT AND TUESDAY. A DISTURBANCE WILL MOVE ACROSS THE AREA THIS EVENING AND ANOTHER AROUND MID MORNING. MAINLY SOME LOWERING CLOUDS CAN EXPECTED WITH LOCAL MVFR CIGS POSSIBLE IN THE FAR WEST VALLEYS...ESPECIALLY WITH THE MID MORNING DISTURBANCE. COULD SEE SOME LIGHT SNOW IN THE MOUNTAINS. CLOUDS LIFT OUT BY LATE MORNING WITH VFR CONDITIONS PREVAILING. && .FIRE WEATHER... DRY WEATHER FOR MOST PLACES TONIGHT WITH ONLY SCATTERED LIGHT SNOW IN THE NORTHWEST MOUNTAINS WITH LITTLE ACCUMULATION. TUESDAY AND TUESDAY NIGHT WILL BE DRY FOR MOST PLACES. SCATTERED LIGHT SNOW MAY OCCUR IN THE NORTHWEST MOUNTAINS. BREEZY TO WINDY AREAS TONIGHT THROUGH TUESDAY NIGHT IN THE FAVORED LOCATIONS. ON WEDNESDAY MOISTURE IS TO INCREASE IN THE WEST WITH LIGHT SNOW DEVELOPING IN THE AFTERNOON. THE WEATHER SYSTEM MOVES THROUGH WYOMING WEDNESDAY NIGHT AND THURSDAY WITH MOUNTAIN SNOW AND A CHANCE OF RAIN AND SNOW IN THE LOWER ELEVATIONS. IT WILL BE QUITE WINDY WEDNESDAY INTO WEDNESDAY NIGHT IN THE CENTRAL WIND CORRIDOR. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...AEM AVIATION...TWB FIRE WEATHER...AR
Hazardous weather outlook, Feb 14, 2:14 PM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MST MON FEB 14 2011 WYZ001>020-022>030-151200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 214 PM MST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WEST WINDS OF 30 TO 35 MPH ALONG WITH LOCAL WIND GUSTS OF 55 MPH ARE LIKELY LATE TONIGHT ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AS WELL AS IN THE COMMUNITY OF CLARK IN THE ADJACENT CODY FOOTHILLS NORTH OF CODY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH ARE LIKELY TUESDAY MORNING ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AS WELL AS IN THE COMMUNITY OF CLARK IN THE ADJACENT CODY FOOTHILLS NORTH OF CODY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE ALSO EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS SOUTHEAST FREMONT AND NATRONA COUNTIES. THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION IN WESTERN WYOMING WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY WIND GUSTS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Feb 14, 8:08 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 808 PM MST MON FEB 14 2011 WYZ002-003-150700- ABSAROKA MOUNTAINS-CODY FOOTHILLS- 808 PM MST MON FEB 14 2011 THROUGH MIDNIGHT...STRONG WEST WINDS BETWEEN 30 AND 45 MPH...WITH OCCASIONAL GUSTS 55 TO 70 MPH...WILL OCCUR OVER THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY. THE STRONG WINDS...COULD AFFECT THE ADJACENT CODY FOOTHILLS AT TIMES ESPECIALLY NEAR CLARK...BUT MOST LOCATIONS IN THE CODY FOOTHILLS WILL EXPERIENCE WINDS BETWEEN 10 AND 25 MPH...WITH OCCASIONAL GUSTS TO 35 MPH. DRIVERS ALONG HIGHWAY 120 SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS FROM THE WEST. 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:15 PM MST | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 13 hr |
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.